went to pcp yesterday because ive been having problems with my autonomic dysfunction getting worse. she was worried about my heart rate and put me on atenolol. i took it and it almost immediatly helped. i take 1/2 twicw a day but am scared to take it if my heartrate is normal. can it hurt me? not a fan of new meds especially heart meds. but ive been having episodes that would and can last for days... its a scary situation to know its worsening. how much worse can it get, i wonder now? will it start affecting other things with my body?
I have been on beta-blocker and it helpped me a lot. But my pvc's where so bad I was passing out from it! So last summer I had an ablation procedure and it took care of most of it. I still have pvc's once in a while, but it only last a few minutes now one or twice a week. Don't be effraid of taking you beta-blocker they can be life saver.
I do not take this med, but I am sure it is one that u have to take on a reg basis to get into ur system to help even out ur heart rate....if ur Dr felt this would be an issue u would have been given instructions to avoid them when ur HR was normal....
I know u r concerned....but, trust ur Dr, if u still feel ill at east talk to the Pharmacist they know how meds affect us more so then most Drs....
I take Atenolol for tachycardia as well. It has helped a lot! I do take it everyday but in the beginning it dropped my blood pressure down way too low and I couldn't function so my doctor told me to just take half. I am now taking a 1/4 a day and it keeps my heart rate down without making me pass out :) If you feel okay then I wouldn't worry about it, but if you start to feel real tired and sluggish I would call your doctor to see if he would want to adjust your dose. If you have a blood pressure monitor you could randomly check to see if it is dropping too low. Best of luck!
I was on a beta blocker for a long time (like 2.5 years) b/c of dysautonomia. I can tell you, DO take it regularly. Do NOT stop it suddenly. If you only take it when you need it, it will not work as it is supposed to because it is blocking certain receptors in your body which in turn do not allow adrenaline to react with those receptors. So if you only take it at times, your body will become a bit unregulated! And if you are on it a while and stop it suddenly, you will feel really sick, almost like having seizures. The only thing I would worry about is your blood pressure. If you have a monitor, check your pressure, especially when you feel faint and keep a record of it. If it gets too low, call your doctor. I bought a wrist monitor at Walgreens, but you can find them almost anywhere.
My pressure went too low, but I needed the beta blocker, so I went on fludrocortisone to bring up my pressure. That particular mix helped me from passing out everyday. Whatever works for you! Good luck and let me know if you need!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.